Alert archive / Washington / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 12, NWS Spokane, WA

June 27, 2001Adams County, Lincoln County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jun 27, 2001, 5:34 PM PDT for Adams County, Lincoln County, Washington. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2001, 5:34 PM PDT (00:34 UTC)
Expired
Jun 27, 2001, 6:30 PM PDT
In force
56 min
Issued by
NWS Spokane, WA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Adams County, WA, Lincoln County, WA

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2001-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2001-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 280034
SVRGEG
WAC001-043-280130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
534 PM PDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ADAMS COUNTY IN EAST CENTRAL WASHINGTON
  SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON

* UNTIL 630 PM PDT

* AT 531 PM PDT...A SEVERE THUNDERSTORM WAS REPORTED 11 MILES SOUTH
  OF LAMONA...OR ABOUT 35 MILES EAST OF MOSES LAKE...MOVING NORTHEAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LAMONA AT 545 PM PDT
   MOHLER AT 600 PM PDT
   HARRINGTON AT 610 PM PDT
   EDWALL AT 630 PM PDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS=.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SPOKANE.

LAT...LON 4724 11874 4710 11856 4749 11787 4775 11794

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:30 PM PDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 27, 2:30 PM PDT, 3 hours 4 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
230 PM PDT WED JUN 27 2001

.SYNOPSIS...UPPER TROF WILL LIFT INTO THE PAC NW TONIGHT CONTINUING
SHOWERY CONDITIONS AND A CHANCE OF THUNDER. RESIDUAL MOISTURE IN THE
SOUTHWEST FLOW WILL LEAD TO A CHANCE OF SHOWERS ACROSS THE NRN MTNS.
DRIER AND WARMER CONDITIONS EXPECTED ON FRIDAY.

.SHORT TERM...UPPER LEVEL FRONT SHIFTING FROM THE OKANOGAN VALLEY TO
THE BASIN TO LIFTING ACROSS ERN WA THIS AFTERNOON. RADAR SHOWS
SCATTERED SHOWERS IN THE NRN CASCADES WITH A RAIN BAND FROM THE BLUE
MTNS INTO NRN IDAHO. SATELLITE SHOWS A DRY SLOT NOSING BEHIND THE
FRONT INTO THE BASIN. THIS COUPLED WITH CLEARING LATE THIS AFTERNOON
AND EVEN HAS THE POTENTIAL TO POP ISOLATED THUNDERSTORMS FROM THE
UPPER BASIN AND SPOKANE AREA TO THE NE WA AND NRN IDAHO MTNS. GOOD
DYNAMICS ALOFT WILL HELP SUPPORT THE CONVECTION WITH A STRONG
SHORTWAVE TRACKING FROM NE OR INTO N IDAHO OVERNIGHT. SUBSIDENCE
BEHIND THE FRONT WILL WORK TO THE LOW LEVELS AS WESTERLY FLOW
DEVELOPS THIS EVENING IN THE EAST SLOPES OF THE CASCADES. LINGERING
MOISTURE BELOW 600 MB AND A WEAK RIPPLE IN THE SW FLOW WILL LEAD TO
AFTERNOON AND EARLY EVE SHOWERS MAINLY IN THE NE WA AND NRN IDAHO.
THE UPPER FLOW TURNS SLIGHTLY ANTICYCLONIC THURSDAY NIGHT AND FRIDAY
WITH DRIER AIR AND SUBSIDENCE. RFOX

.EXTENDED...MODELS ALL ADD CONFIDENCE THAT SUMMER WEATHER ARRIVES IN
THE EXTENDED PERIOD AND MAY BE HERE FOR A WHILE. ONE LAST SHORTWAVE
MOVES THROUGH THE INLAND NORTHWEST ON SATURDAY LATE AFTERNOON AND
NIGHT WHICH WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
CWA. BY SUNDAY...THE PERSISTENT UPPER LEVEL LOW PRESSURE SYSTEM THAT
HAS BEEN PARKED OFF THE PAC NW COASTLINE OFF AND ON FOR ALL OF JUNE
BEGINS TO RETROGRADE OUT TO SEA AS THE FOUR CORNERS RIDGE STRENGTHENS
CONSIDERABLY. THIS WILL BRING MUCH WARMER TEMPERATURES TO THE REGION
AND DRY WEATHER AS WE HEAD TOWARDS THE FOURTH OF JULY. BY
WEDNESDAY...MODELS HAVE 850 MB TEMPERATURES CLOSE TO +27 DEGREES NEAR
SPOKANE...WHICH WOULD BRING HIGH TEMPERATURES INTO THE 90S FOR MOST
OF THE AREA. INTERESTINGLY...THE LAST TIME SPOKANE HAD A HIGH
TEMPERATURE IN THE 90S ON JULY 4TH WAS WAY BACK IN 1985 WHEN THE
TEMPERATURE REACHED 96 DEGREES!  CR

...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...

GEG 052/071/047/075 5200
CQV 053/073/045/078 5310
SPT 054/069/046/074 6310
COE 053/069/045/074 5200
WWP 051/067/044/072 7310
LWS 058/076/052/080 5100
PUW 052/071/044/076 5200
EAT 053/075/051/079 3-00
MWH 055/077/048/080 4100

.GEG...NONE.

In the hours before

Local storm report, Jun 27, 3:51 PM PDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE, WA
351 PM PDT WED JUN 27 2001

TIME(PDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0325 PM    PRIEST RAPIDS DAM         WA   59 MPH TSTM WIND GUST
06/27/01   GRANT

CR
Local storm report, Jun 27, 4:47 PM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE, WA
447 PM PDT WED JUN 27 2001

TIME(PDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    WARDEN                    WA   1.00 INCH HAIL
06/27/01   GRANT

CR
Local storm report, Jun 27, 5:32 PM PDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE, WA
532 PM PDT WED JUN 27 2001

TIME(PDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    11 W RITZVILLE            WA   .75 INCH HAIL
06/27/01   ADAMS                          FRANZ RANCH AIRPORT

CR

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:09 PM PDTSevere Thunderstorm WarningOTXWhitman66 min

Nearby

Severe Thunderstorm Warnings in Washington, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.